Constant change of medicine

Home Welcome to the ADDitude Forums For Parents Constant change of medicine

Viewing 2 reply threads
  • Author
    Posts
    • #105733
      dreanah
      Participant

      My 11 year old son had been having a rough time the past few months. He started middle school this year so we had to deal with bullying and poor social skills. He was taking Vyvanse, then started complaining of “something” crawling on his feet. So we adjusted the dose. When the feet issues kept happening, we gave him a medicine break. Of course things got worse at school in regards to behavior and focus. He started taking Metadate this week. The doctor gave him the lowest dose. Now the behavior issues have escalated. I am pulling my hair out because I really don’t know what to do. The feet thing is still happening and his doctor doesn’t know what to do next. Has anyone else experienced something like this?

    • #105748
      Penny Williams
      Keymaster

      The feeling that something is crawling on you can be a side effect of meds. I’m surprised that he’s having it on both an amphetamine and a methlyphenidate. My son actually had it with Intuniv, not with stimulants. All you can do is keep trying different meds. It sounds like things were best controlled on Vyvanse, which is an amphetamine. So you might try a different amphetamine — there at at least 4 on the market now I think.

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

    • #105806
      dreanah
      Participant

      Before the Vyvanse he was on Adderall. He switched to Vyvanse because the Adderall showed increased impulsivity and sometimes aggressive behavior. The foot issue started with the Vyvanse so we went with the same medication as Foccalin. Yesterday the foot issue started up again. So his doctor is clueless as to what to prescribe him. The teachers at school call me to discuss his behaviors almost daily. It really saddens me to see him like this.

      • #105861
        Penny Williams
        Keymaster

        I wish I had answers for you and your kiddo! If the creepy crawly feeling is happening on every stimulant, then it may be that he cannot tolerate traditional stimulants. When we were struggling to keep stimulants effective for my son, his doctor started adding other meds, hoping to strike a balance. One that helped for a long time is Amantadine. It’s actually a really old influenza medication that doesn’t work for that anymore, but is used for Parkinsons and sometimes for ADHD.

        Amantadine

        I also wonder about anxiety for your son. Anxiety can present in some unusual and mind-boggling ways sometimes. If he does have anxiety as well, treating it in conjunction with ADHD meds could really help.

        Hang in there!
        Penny
        ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

Viewing 2 reply threads

You must be logged in to reply to this topic.